Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 71, NWS Kansas City, MO

September 21, 2010Atchison County, Kansas

NWS Kansas City, MO issued this flash flood warning at Sep 21, 2010, 10:00 PM CDT for Atchison County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2010, 10:00 PM CDT (03:00 UTC)
Expired
Sep 22, 2010, 4:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Atchison County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 10:45 PM CDTFLASH FLOOD5 Ne Muscotah, KSCOUNTY LAKE OVERSPILLED ITS BANKS AND CAUSED 326TH AND CLAY STREET TO BE CLOSED. 3.46 INCHES OF RAIN WAS REPORTED IN THAT AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WGUS53 KEAX 220300
FFWEAX
KSC005-220900-
/O.NEW.KEAX.FF.W.0071.100922T0300Z-100922T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT TUE SEP 21 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ATCHISON COUNTY IN NORTHEAST KANSAS...

* UNTIL 400 AM CDT WEDNESDAY

* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE LIKELY 
  OCCURRED IN AREAS WEST OF HURON AND NORTH OF MUSCOTAH. TRIBUTARIES
  OF THE DELAWARE RIVER...INCLUDING CLEAR CREEK AND GRASSHOPPER 
  CREEK WILL BE IMPACTED BY THIS RAINFALL.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EFFINGHAM...LANCASTER AND MUSCOTAH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
      3965 9532 3964 9530 3950 9529 3942 9538
      3942 9556

$$

PC
2 follow-up statements
340 
WGUS73 KEAX 220419
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1119 PM CDT TUE SEP 21 2010

KSC005-220900-
/O.CON.KEAX.FF.W.0071.000000T0000Z-100922T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-
1119 PM CDT TUE SEP 21 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN ATCHISON COUNTY
UNTIL 400 AM CDT...

AT 1045 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN 5 MILES NORTHEAST OF MUSCOTAH WHERE THE 
COUNTY LAKE WAS OVERSPILLING ITS BANKS AND HAD CAUSED 326TH AND CLAY 
STREET TO BE CLOSED. IN THAT AREA...3.46 INCHES OF RAIN HAD BEEN 
REPORTED. 

ALTHOUGH THE RAIN HAD COME TO THE END IN THE AREA...FLASH FLOODING 
WILL CONTINUE FROM THE RUN OFF FROM THE EARLIER HEAVY RAINFALL.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...EFFINGHAM...
LANCASTER AND MUSCOTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
      3965 9532 3964 9530 3950 9529 3942 9538
      3942 9556

$$

PC
990 
WGUS73 KEAX 220851
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT WED SEP 22 2010

KSC005-220906-
/O.EXP.KEAX.FF.W.0071.000000T0000Z-100922T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-
351 AM CDT WED SEP 22 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN ATCHISON
COUNTY WILL BE ALLOWED TO EXPIRE AT 400 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
      3965 9532 3964 9530 3950 9529 3942 9538
      3942 9556

$$

DUX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:39 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Sep 21, 6:39 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT TUE SEP 21 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/317 PM CDT TUE SEP 21 2010/
MAIN CONCERN IS WITH THUNDERSTORM CHANCES THROUGH TONIGHT. MID LEVEL
SHORTWAVE TROUGH NOW MOVING ACROSS EASTERN KANSAS-MISSOURI AND
INTERACTING WITH MOISTURE PLUME. LINE OF STORMS TRAILING TO THE
SOUTHWEST AND BECOMING MORE SCATTERED SHOULD CONTINUE TO MOVE EAST.
CAPE AHEAD OF THE LINE IS ROUGHLY 2500 J/KG WITH SHEAR GENERALLY
20-30KTS SHOULD SUPPORT PULSE SEVERE STORMS WITH DAMAGING WIND/LARGE
HAIL THE PRIMARY THREATS.

BY TONIGHT...THE SURFACE FRONT IS EXPECTED TO SAG INTO FAR NORTHWEST
MISSOURI THIS EVENING. WHILE ALREADY SOMEWHAT VEERED...A MODEST
SOUTHWESTERLY 850MB WIND IS EXPECTED TO CONTINUE TO DRAW MOISTURE
INTO THE REGION...IMPINGING ON THE BOUNDARY. PWATS ARE GREATER THAN
1.3 WHICH IS ABOUT 150 PERCENT OF NORMAL. THIS SHOULD SUPPORT A
CONTINUATION OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN
MISSOURI OVERNIGHT. WITH THE RELATIVELY RECENT HEAVY RAIN ACROSS
THIS REGION...HAVE EXPANDED THE FLASH FLOOD WATCH FARTHER SOUTHWEST
TO INCLUDE THE KC METRO TO MACON AREAS NORTHWARD.

EXPECTED SCATTERED SHOWERS EARLY WEDNESDAY MORNING SHOULD RAPIDLY
MOVE OUT/DIMINISH LEAVING WEDNESDAY/WEDNESDAY NIGHT DRY WITH THE
SURFACE BOUNDARY MOVING WELL NORTH OF THE MISSOURI/EASTERN KANSAS
REGION. TEMPS SHOULD REMAIN ABOVE NORMAL THROUGH WEDNESDAY NIGHT AS
AREA REMAINS IN THE WARM SECTOR.

NRR

THURSDAY - FRIDAY:
ANOTHER SHORT WAVE WILL TRACK ACROSS THE NORTHERN PLAINS/UPPER
MIDWEST AND SURGE A FRONT INTO THE REGION LATE THURSDAY AFTERNOON OR
EVENING. AS THE SHORTWAVE ENERGY MOVES AWAY AND LOW LEVEL FLOW VEERS
AND BECOMES PARALLEL TO THE BOUNDARY IT MAY LEAD TO THE POTENTIAL
FOR ADDITONAL HEAVY RAINS AS MOISTURE SHOULD STILL BE READILY
AVAILABLE FOR THIS SYSTEM. MODELS ALSO SHOW THE AREA RESIDING IN THE
RIGHT REAR QUAD OF THE UPPER JET WHICH WILL ADD TO THE POTENTIAL FOR
HEAVY RAINFALL. WITH THE BEST PRECIP POTENTIAL COMING DURING THE
OVERNIGHT HOURS CAPE LOOKS TO BE SUBSTANTIALLY LIMITED AT THIS TIME
SO SEVERE CONVECTION DOES NOT LOOK PROBABLE. ONLY SIGNIFICANT CHANGE
TO THIS PART OF THE FORECAST WAS TO INCREASE PRECIP CHANCES THURSDAY
NIGHT AND INCREASE QPF.

SATURDAY - MONDAY:
MODEL CONSISTENCY HAS NOT BEEN VERY GOOD DURING THE EXTENDED PERIODS
AND CONFIDENCE IS FAIRLY LOW DURING THIS TIME FRAME. THE GFS WANTS
TO DIVE A SIGNIFICANT CUTOFF LOW INTO THE MIDSECTIONS OF THE CONUS.
THIS IDEA SEEMS TO BE A WESTERN OUTLIER COMPARED TO THE ECMWF AND
THE CANADIAN GEM. AND THERE IS SO MUCH SPREAD AMONGST THE GFS
ENSEMBLE MEMBERS THAT CONFIDENCE IS VERY LOW IN THE GFS SOLUTIONS.
SO SIDED MORE WITH THE ECMWF AND DID COOL TEMPERATURES A
BIT...PARTICULARLY ACROSS OUR EASTERN AND NORTHEASTERN ZONES ON
SUNDAY INTO MONDAY. WILL HOLD OFF ON ANY MENTION OF PRECIPITATION
NEXT WEEK UNTIL CONFIDENCE IN THE MODELS INCREASES.

CDB

&&

.AVIATION...
FOR THE 00Z TAFS...STARTING TO HAVE DOUBTS ON CURRENT CONVECTION
PUSHING AS FAR SOUTH AS DOWNTOWN KANSAS CITY. NOT SEEING THE
NORTHEAST KANSAS CONVECTION LOOKING LIKE IT WILL ORGANIZE INTO
ENOUGH OF A COMPLEX TO SEND MUCH OF AN OUTFLOW OR COLD POOL PUSH
VERY FAR TO THE SOUTH. THUS AT THIS POINT WILL JUST HAVE A VCTS FOR
KMKC LATER THIS EVENING.  WILL PUT IN A TEMPO GROUP AT KMCI...AND
KEEP AN EYE ON TRENDS.  KSTJ WILL BE SEEING REPEATED ROUNDS OF
STORMS AS THE SURFACE BOUNDARY WILL BE SITTING ACROSS THE AREA ALL
EVENING. WILL END THREAT OF STORMS BY MIDNIGHT AS WEAK MID LEVEL
TROUGH IS EXPECTED TO BE MOVING PAST. WILL PUT IN LIGHT FOG FOR KSTJ
WITH BOUNDARY IN THE AREA AND VERY WET CONDITIONS OVERNIGHT. MIGHT
BECOME A DENSE FOG IF SKIES CLEAR.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ001>008-011>017-
     020>025-028>031-037.

KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ025-102>105.
Hazardous weather outlook, Sep 21, 6:56 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT TUE SEP 21 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-230000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
656 PM CDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING ACROSS PORTIONS OF CENTRAL AND NORTHERN MISSOURI. LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING BUT STORMS WILL
EVENTUALLY BECOME A HEAVY RAIN AND FLOODING THREAT DURING THE LATE
EVENING AND OVERNIGHT HOURS. WITH AMPLE MOISTURE FEEDING INTO THE
WESTERN EDGE OF THE STORMS AND MUCH OF THE AREA ALREADY NEARLY
SATURATED...RAINFALL WILL QUICKLY RUNOFF AND LEAD TO POSSIBLE FLASH
FLOODING...PARTICULARLY IF STORMS CAN TRAIN OVER THE SAME AREAS. THE
MOST LIKELY AREAS TO SEE SEVERE WEATHER AND FLOODING WILL BE
GENERALLY NORTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF HIGHWAY
36 IN NORTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT AND STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE
AREA THURSDAY AFTERNOON AND NIGHT WITH A BETTER CHANCE FOR
THUNDERSTORMS. SEVERE WEATHER AND HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY CONTINUE TO BE NEEDED THROUGH THIS EVENING AND
RAINFALL REPORTS WOULD ALWAYS BE APPRECIATED THROUGH THE NIGHT.

CDB

In the hours before

Special weather statement, Sep 21, 6:17 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT TUE SEP 21 2010

KSZ102-MOZ011-212345-
DONIPHAN KS-HOLT MO-
617 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND CENTRAL
DONIPHAN COUNTIES UNTIL 645 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF TROY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TROY AND FANNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3985 9533 3995 9500 3993 9501 3993 9500
      3990 9496 3979 9490 3974 9533
TIME...MOT...LOC 2317Z 248DEG 28KT 3981 9517

SF
Special weather statement, Sep 21, 6:30 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT TUE SEP 21 2010

MOZ012-013-020-220000-
ANDREW MO-BUCHANAN MO-DE KALB MO-
630 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUCHANAN...WESTERN
DEKALB AND SOUTHERN ANDREW COUNTIES UNTIL 700 PM CDT...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COUNTRY CLUB VILLA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLARKSDALE...UNION STAR...STEWARTSVILLE...COSBY AND HELENA.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3974 9441 3974 9461 3973 9462 3972 9488
      3975 9487 3976 9489 3978 9491 3980 9489
      3981 9489 3983 9493 3986 9494 3989 9493
      3990 9496 3995 9498 4004 9447
TIME...MOT...LOC 2331Z 254DEG 13KT 3984 9476

SF
Special weather statement, Sep 21, 6:57 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT TUE SEP 21 2010

MOZ013-014-220045-
DAVIESS MO-DE KALB MO-
657 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIESS AND DEKALB
COUNTIES UNTIL 745 PM CDT...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKSDALE...OR 12 MILES WEST OF
MAYSVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAYSVILLE...STEWARTSVILLE...AMITY...FAIRPORT...WEATHERBY AND SANTA
  ROSA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3978 9417 3978 9421 3976 9422 3975 9451
      4003 9453 4004 9432 4004 9423 4005 9423
      4005 9419
TIME...MOT...LOC 2358Z 262DEG 22KT 3985 9458

SF
Special weather statement, Sep 21, 8:59 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT TUE SEP 21 2010

MOZ021-022-029-030-220230-
CALDWELL MO-CLAY MO-CLINTON MO-RAY MO-
859 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...
SOUTHEASTERN CLINTON...NORTHWESTERN RAY AND NORTHEASTERN CLAY
COUNTIES UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LATHROP...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAWSON...KINGSTON...POLO...ELMIRA AND KNOXVILLE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3965 9401 3941 9401 3941 9439 3963 9434
TIME...MOT...LOC 0159Z 273DEG 23KT 3955 9426

NRR
Special weather statement, Sep 21, 9:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT TUE SEP 21 2010

MOZ020-021-028-029-220230-
BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-
902 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUCHANAN...
SOUTHWESTERN CLINTON...NORTHEASTERN PLATTE AND NORTHWESTERN CLAY
COUNTIES UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...OR 8 MILES SOUTHWEST OF GOWER...
MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDGERTON...TRIMBLE AND RIDGELY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3953 9436 3940 9439 3935 9451 3949 9479
      3961 9471
TIME...MOT...LOC 0202Z 290DEG 19KT 3952 9466

NRR
Local storm report, Sep 21, 9:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT TUE SEP 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      PRINCETON               40.40N 93.59W
09/21/2010                   MERCER             MO   AMATEUR RADIO

            WELDON RIVER FLOODING. ELECTRIC CO-OP STORAGE FACILITY
            AND TRANSFORMERS BEING IMPACTED.

&&

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 9:32 PM CDTRiver Flood WarningEAXAtchison15 hr
Sep 21, 10:47 PM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth, Wyandotte6 hr
Sep 22, 12:46 AM CDTRiver Flood WarningEAXAtchison, Leavenworth3 days
Sep 22, 4:42 AM CDTAreal Flood WarningEAXAtchison, Doniphan, Leavenworth11 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.